Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 93, NWS San Francisco Bay Area, CA

June 1, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 1, 2016, 2:13 AM PDT. It took effect at Jun 2, 2016, 9:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 1, 2016, 2:13 AM PDT (09:13 UTC)
In effect from
Jun 2, 2016, 9:00 AM PDT
Expired
Jun 1, 2016, 2:35 PM PDT
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

029 
WHUS76 KMTR 010913
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
213 AM PDT WED JUN 1 2016

PZZ540-011715-
/O.NEW.KMTR.SC.Y.0093.160602T1600Z-160603T0400Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
213 AM PDT WED JUN 1 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT
THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-011715-
/O.EXB.KMTR.SC.Y.0091.000000T0000Z-160602T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
213 AM PDT WED JUN 1 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-011715-
/O.EXT.KMTR.SC.Y.0091.000000T0000Z-160603T0400Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
213 AM PDT WED JUN 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT
THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
128 
WHUS76 KMTR 011537
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
837 AM PDT WED JUN 1 2016

DEFAULT OVERVIEW SECTION
PZZ570-012345-
/O.CON.KMTR.SC.Y.0091.000000T0000Z-160603T0400Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
837 AM PDT WED JUN 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-012345-
/O.CON.KMTR.SC.Y.0093.160602T1600Z-160603T0400Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
837 AM PDT WED JUN 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-012345-
/O.CON.KMTR.SC.Y.0091.000000T0000Z-160602T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
837 AM PDT WED JUN 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
187 
WHUS76 KMTR 012135
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
235 PM PDT WED JUN 1 2016

DEFAULT OVERVIEW SECTION
PZZ540-012245-
/O.CAN.KMTR.SC.Y.0093.160602T1600Z-160603T0400Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
235 PM PDT WED JUN 1 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ571-020545-
/O.EXB.KMTR.SC.Y.0091.160603T0000Z-160603T1800Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
235 PM PDT WED JUN 1 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 11 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 11 AM
PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-020545-
/O.EXT.KMTR.SC.Y.0091.000000T0000Z-160603T1800Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
235 PM PDT WED JUN 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT FRIDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-020400-
/O.CON.KMTR.SC.Y.0091.000000T0000Z-160602T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
235 PM PDT WED JUN 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 31, 10:36 PM PDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 31, 10:36 PM PDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1036 PM PDT TUE MAY 31 2016

.SYNOPSIS...A ridge of high pressure will promote a warming trend
across the forecast area which is expected to stretch into
Saturday. Inland temperatures will warm into the mid 80s to upper
90s with even a few 100s. Meanwhile coastal locations will remain
cool. An upper level storm system will approach the Southern
California Coast by the weekend bringing cooler temperatures to
our area on by Sunday.

&&

.DISCUSSION...as of 10:17 PM PDT Tuesday...It was a warm to hot
day across inland areas and milder than usual near the beaches. A
sub-tropical ridge will persist over California through this week.
The marine layer will remain compressed to 1000 feet or less while
onshore winds remain weak to moderate; strongest in the afternoon
and evening hours and offering some relief to the heat.

The GFS and ECMWF models agree strong ridging will persist through
this week. 500 mb heights peak near the end of the week prior to
the arrival of a 500 mb cut-off low that'll continue primarily in
weakening stage as the models predict it'll eventually emerge from
the sub-tropics and reach California. Typically systems arriving
from the southwest are not favorable for producing convection here,
however, the caveat is that systems/patterns emerging from the lower
latitudes are often not very well modeled either thus inherently
lowering forecast confidence. Considering steering currents around
the low, jet stream inclusive, the low's forward motion will depend
upon whether or not the dying southern polar jet branch wrapping
into the low center truly merges with the sub-tropical jet, an
occurrence that is not very common prior to systems arriving here
in our forecast area generally any time of the year. Non-merging
jet streams could delay the arrival of the low while the low continues
to fall apart for instance.

Per ECMX MOS guidance for the remainder of this week it looks like
above to much above normal temps continue, hottest late week, guidance
so far indicating temps stay mostly out of reach of records. Nonetheless
it'll be warm to hot for early June, particularly inland areas along
with dry weather. Present forecast looks good.

&&

.Previous discussion...as of 1:49 PM PDT Tuesday...Mostly clear
skies are being reported across the forecast area this afternoon.
However...the current visible satellite image does show stratus
along the coast and the Fort Ord Profiler is indicating a marine
layer with a depth of 1000 feet. Under mostly clear skies the
forecast area has warmed into the mid 80s to low 90s inland.
Temperatures remain in the upper 50s to low 60s along the
immediate coast.

Currently the satellite water vapour image is showing a ridge of
high pressure positioned over California with a low pressure
center pushing through the Desert Southwest. Additionally, a low
pressure system remains centered approximately 1000 miles off of
the Southern California coast.

The 1200Z ECMWF and GFS20 have initialized well with the current
synoptic weather pattern and remain in good agreement through the
weekend. Both models maintain a ridge of high pressure over
California through at least Friday. Generally light winds are
expected at the surface through weekend. The combination of high
pressure aloft and light surface winds will result in a warming
trend this week. For the most part temperatures will peak on
Friday, but the inland areas will remain hot on Saturday. Again the
warmest temperatures are expected to occur inland with coastal
temperatures remaining on the cool side. During this period of hot
weather the airmass will remain dry, allowing temperatures to cool
quickly at night. Therefore, no excessive heat messages are needed
at this time. One exception to the cool overnight temperatures
will be the Big Sur area where overnight temperatures will remain
in the mid to upper 70s on Thursday night through Saturday night.

As previously discussed the forecast models have been moving an
upper level low pressure system towards Southern California which
will bring an end to the hot weather by Sunday. The low is
expected to slide across Southern California on Sunday promoting
an unstable atmospheric environment. However, nearly all of the
forecast models are currently forecasting a dry atmosphere.
Therefore, have removed the mention of showers from the forecast
for the Saturday and Sunday time period. We will continue to
assess this situation as the models evolve, keeping an eye out for
any source of moisture that could fuel thunderstorms.

&&

.AVIATION...as of 10:30 PM PDT Monday...Shallow marine layer
along with a northwesterly onshore flow has kept the stratus
confined to near the coast. Marine layer near 1000 feet. This
will keep stratus out of the SFO Bay Area tonight except for
possibly few/sct entering the Golden Gate and into OAK.
Visibilities along the coast and the North Bay Valleys could drop
to below 3 miles in fog/low clouds.

Vicinity of KSFO...VFR.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...IFR with vsbys dropping to below 3 miles.
Clearing by 15z.

&&

.MARINE...as of 09:01 PM PDT Tuesday...High pressure extends from
off the california coast into the pacific northwest while thermal
low pressure continues over the california and arizona interior.
the strongest wind speeds will remain over the northern outer
waters through midweek. a mixed swell will continue to impact the
coast with a moderate short period northwest swell and a longer
period, building southerly swell.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...SF Bay until 11 PM

&&

PUBLIC FORECAST: Canepa/Larry
AVIATION: W Pi
MARINE: W Pi

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:03 PM PDTSmall Craft AdvisoryMTR117 min

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.